Severe ovarian hyperstimulation syndrome following gonadotropin releasing hormone agonist trigger and freeze all approach in GnRH antagonist protocol
Two case reports are presented, in which GnRH triggering and the freeze-all approach in a GnRH antagonist protocol resulted in the development of severe OHSS, requiring hospitalization and peritoneal drainage.
Human Mousavi Fatemi, M.D., Ph.D., Biljana Popovic-Todorovic, M.D., Ph.D., Peter Humaidan, M.D., D.M.Sc., Shahar Kol, M.D., Ph.D., Manish Banker, M.D., Paul Devroey, M.D., Ph.D., Juan Antonio García-Velasco, M.D., Ph.D.
Volume 101, Issue 4, Pages 1008-1011
To report two cases with GnRH agonist triggering and a freeze-all approach in a GnRH antagonist protocol resulting in the development of severe ovarian hyperstimulation syndrome (OHSS), requiring hospitalization and peritoneal drainage.
Two case reports.
A tertiary referral center and an obstetrics and gynecology department of a hospital.
Case 1 and case 2: severe OHSS with abdominal distension, ascites development, and hemoconcentration.
Case 1 and case 2: diagnosed by clinical, hematologic, and ultrasound findings. Hospitalization, IV infusion, and peritoneal drainage.
Main Outcome Measure(s):
Symptomatic treatment and prevention of further complication.
Two cases of severe OHSS after GnRH agonist trigger in a GnRH antagonist protocol without the administration of any hCG for luteal-phase support. Clinicians have to be aware that even the sequential approach to ovarian stimulation with a freeze-all attitude does not completely eliminate OHSS in all patients.
Read the full text at: http://www.fertstert.org/article/S0015-0282(14)00050-8/fulltext